MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX ENDOTRACHEAL TUBES POLAR; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: no sample was returned for evaluation.No photos were provided by the customer.The customer reported failure mode could not be confirmed.A batch review of the lot number was completed and no non-conformances were found.If the product is returned, this complaint will be reopened for further investigation.
 
Event or Problem Description
It was reported that an anesthesiologist intubated a patient with a size 7.5 (lot 4419510) smiths medical portex polar preformed nasal tracheal tube for facio-maxillary surgery and as it was attempted to inflate the cuff, it was noticed that there was a leak and therefore it was unable to inflate the cuff.The tube was removed from the patient and then intubated using a new size 7.5 tube (lot 4419510) and the same issue was experienced.Then the patient was intubated with a size 7.0 tube (lot 4439675) and this time same issue was experienced.Care was taken on intubation and no forceps or otherwise were used that could have damaged any of the cuffs.Following this incident, all three defective tubes were tested underneath water and found that in all three the leak appears to be on the seal of the cuff itself.After discussing the incident it was confirmed by another anesthesiologist that similar issues were experienced recently after attempting to intubate with multiple of these tubes.Other tubes were personally tested from the same lot numbers and it appears that the defect is inconsistent as some are defective and some are functional.The event occurred on (b)(6) 2024 there was patient involvement and no patient harm/adverse event reported.

Brand Name
PORTEX ENDOTRACHEAL TUBES POLAR
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19536832
Report Number3012307300-2024-04969
Device Sequence Number8252109
Product Code BTR
UDI-Device Identifier15019315020353
UDI-Public15019315020353
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/070
Device Lot Number4439675
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown